MAUDE Adverse Event Report: ACCLARENT, INC. RELIEVA FLEX SINUS GUIDE CATHETER, M-90; CANNULA, SINUS

ACCLARENT, INC. RELIEVA FLEX SINUS GUIDE CATHETER, M-90; CANNULA, SINUS
Catalog Number GC090RF
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.[conclusion]: acclarent was informed on (b)(6) 2018, of an event which occurred during the primary hybrid balloon sinuplasty procedure with turbinate reduction and partial ethmoidectomy on (b)(6) 2018, in which a relieva® flex sinus guide catheter m-90 (gc090rf / 170124c-pc) was used.The healthcare professional reported that the space between the ethmoid bulla and the uncinate process was tight, which made it difficult to access the sinus.The blue tip on the flex guide catheter became detached and fell off within the middle meatus after the maxillary sinus was dilated.The tip was retrieved and discarded.The guide catheter had been used three times before the blue tip became separated.The procedure was continued without the use of the tip; the procedure was completed without further issue and without any patient consequence.Lot history record review was completed and confirmed that lot 170124c-pc met release specifications.The product was not returned for evaluation; the reported issue of the blue tip becoming separated from the flex guide catheter could not be confirmed.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of causes and possible contributing factors could be made.As such the investigation will be closed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
Acclarent was informed on (b)(6) 2018, of an event which occurred during the primary hybrid balloon sinuplasty procedure with turbinate reduction and partial ethmoidectomy on (b)(6) 2018, in which a relieva® flex sinus guide catheter m-90 (gc090rf / 170124c-pc) was used.The healthcare professional reported that the space between the ethmoid bulla and the uncinate process was tight, which made it difficult to access the sinus.The blue tip on the flex guide catheter became detached and fell off within the middle meatus after the maxillary sinus was dilated.The tip was retrieved and discarded.The guide catheter had been used three times before the blue tip became separated.The procedure was continued without the use of the tip; the procedure was completed without further issue and without any patient consequence.

Brand Name
RELIEVA FLEX SINUS GUIDE CATHETER, M-90
Common Device Name
CANNULA, SINUS
Manufacturer (Section D)
ACCLARENT, INC.
33 technology drive
irvine 92618
MDR Report Key7532061
Report Number3005172759-2018-00108
Device Sequence Number184637
Product Code LRC
UDI-Device Identifier10705031063457
UDI-Public10705031063457
Combination Product (Y/N)N
PMA/510(K) Number
K043445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2019
Device Catalogue NumberGC090RF
Device Lot Number170124C-PC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1